U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

can you alternate ibuprofen and aleve (naproxen)?

2 doctor answers2 doctors weighed in
Dr. Ravi Chand
Psychiatry 26 years experience
Motrin: Take what works best for you as needed, avoiding excess or daily usage under care of your md.
Dr. Ronald Krauser
A Verified Doctoranswered
A US doctor answeredLearn more
Not advisable: These agents work best by establishing and maintaining a therapeutic blood level. Starting and stopping prevents this effective level.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 44-year-old member asked:

Can I take ibuprofen and aspirin together to relieve headache?

2 doctor answers6 doctors weighed in
Dr. Ron Jones
Family Medicine 45 years experience
No: Prob not a good idea. You double the potential for stomach problems, is you take lo dose Aspirin for heart protect, Ibuprofen may block this benefit, may also compete with each other at sites where your sticky clotting cells bind together. And why do you see the need?
CA
A 32-year-old member asked:

What is a common cause of swelling in the scrotum behind testicles? It gets worst after ejaculating, but better with advil (ibuprofen). Is it affected by cialis?

3 doctor answers9 doctors weighed in
Dr. Ray Holt
Dr. Ray Holtanswered
Family Medicine 28 years experience
Likley epididymitis: The epididymis collects and warehouses sperm. It is very prone to getting inflammed and swollen. Antiinflammatories like advil (ibuprofen) help, and any activity like sex will make it hurt more. Cialis should have no effect. Other less likely causes to your condition would be fluid from a hydrocele or hernia.
Dr. Kristin Kozakowski
Urology 18 years experience
I also recommend getting a urine culture because the epididymis can also become infected from urinary pathogens or from STDs. An ultrasound is also indicated to rule out a tumor causing the swelling.
Dec 29, 2011
Dr. Ray Holt
Dr. Ray Holt commented
Family Medicine 28 years experience
Provided original answer
Agreed
Dec 29, 2011
Dr. Slade Suchecki
Family Medicine 18 years experience
Consider a testicular torsion in an acute setting and an ultrasound will help to differentiate this as well
Dec 31, 2011
CA
A 37-year-old member asked:

Gave 2 yr old Advil 630pm. 930pm fever going up to 102. How do I alternate Advil and tylenol (acetaminophen). Please give time examples in your answer. Pediatrics?

13 doctor answers26 doctors weighed in
Dr. Danny Westmoreland
Family Medicine 36 years experience
Rotate 2 hours: Make sure you are dosing by weight and can alternate every 2 hours so there are 4 hours between same medicine dose. If fever were to continue to raise i would get the child examined. Not an absolute but most of the time a viral infection will respond to tylenol (acetaminophen) and Ibuprofen but then come back up. If fever does not respond i be concerned of a bacterial infection.
Dr. Julio Pajaro
A Verified Doctor commented
A US doctor answered Learn more
I disagree, Even fever from Bacterial infections can respond to antipyretics. Response to these medications is not a good indicator of the severity of the illness. As a rule I never recommend the practice of alternating Motrin and Tylenol. See above responses for details.
Dec 8, 2012
Dr. Barry Bergman
Pediatrics 41 years experience
Dr. Pjaro is correct. Fever is only an indicator of having an illness and it is your bodies mechanism of fighting infection. Both Tylenol and advil responses do not indicated viral versus bacterial.
Feb 5, 2014
A 33-year-old member asked:

I am having episodes of facial pain and not sure if sinus. Should I try motrin and Advil (ibuprofen) first?

5 doctor answers6 doctors weighed in
Dr. Neil Giddings
ENT and Head and Neck Surgery 39 years experience
Try Advil (ibuprofen): If there is not a history of sinus trouble, over the counter pain meds are appropriate. If pain persists see physician.
A 32-year-old member asked:

Can ibuprofin cause stomach pains and bloody stool?

1 doctor answer5 doctors weighed in
Dr. Charles Cattano
Gastroenterology 39 years experience
YES -- get HELP!: Ibuprofen, and other nsaid's, particularly in a dose-dependent fashion (based on milligrams consumed & duration of use) can cause ulcers in any part of the GI tract. Due to the platelet inhibition effect of ibuprofen, ulcers caused by it may indeed bleed massively. If that is the scenario you're describing--immmediately stop taking Ibuprofen and get to the er!

Related questions

A 47-year-old female asked:
1 doctor answer3 doctors weighed in
A 30-year-old member asked:
1 doctor answer2 doctors weighed in
A 39-year-old member asked:
1 doctor answer4 doctors weighed in
A 44-year-old member asked:
1 doctor answer1 doctor weighed in
A 19-year-old female asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jan 7, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.